Anxiety

Getting off my Meds.

This is harder than I thought it would be. I thought that cutting the pills in half and then I’d be good to go….haha WRONG! After a few days of splitting my pills, my stomach flipped on me. Usually, I don’t go into detail about what that involves, but since this is to help others with their anxiety I will. I felt like I always had to go to the bathroom and if I passed gas, I would go to the bathroom. Thankfully, after a week, my stomach and body got used to it and I was good to go. That was December 4th.

So January 4th my doctor said I could start taking it every other day. So that’s what I’m currently doing. I started taking my pills every other day and I’m pretty sure my stomach hates me for it cause  today and a bit last night my stomach just flipped on me and I feel that lump in your throat where you think you’re going to vomit. It sucks! It sucks even more when you want to go out and do something and all of a sudden you feel like you’re going to get sick. Even though my friends understand, which I’m really grateful for, it still sucks to have to cancel plans because your stomach wants to hate you. Normally, when I have anxiety, I don’t feel like I’m going to vomit. I usually end up feeling hot and just walking a bit helps me.

You know what sucks though? That I can’t tell if it’s the medicine or if it’s because the medicine isn’t there to help my anxiety anymore. I know I won’t know for sure until about some point next week if it’s that or not. You know what also sucks? That if it is my pills, it will most likely happen again when I go off these pills completely.

I’ve said that I’ve made peace with the fact that if I have to stay on these pills forever that I’d be okay…..but I’m really not. I don’t want to be on this medicine. There are a few reasons why I don’t want to be on it. It does fuck up my stomach whenever I change the prescription, so that sucks and I’d rather do without that. Granted, it’s four days or whatever, but four days is four days I’d rather not be not feeling well.

The second reason is because these pills have caused me to gain weight. Since being on these pills I’ve gained 10 pounds. Nothing to freak out about, but for me I do. That’s not because of my anxiety; that’s because I was bullied for my weight when I was in middle school and high school. If I gain 4 pounds, I start working out and eating better. Right before I was getting off my medicine, a few bras and a few shirts weren’t fitting me right that used to. They were tight around the breast area (the shirts) or the upper back (the bras). That makes me feel bad about myself. I have great friends in my life that make sure that I’m not a hippo, but I have this dress that I was able to fit in in 2014 and I can’t fit into it now. I know the body changes and 20 years from now I probably won’t be able to fit into that dress any hows, but I know that I should be able to now.

Thirdly is that one day I would like to have a family of my own. I’d like to have at least one (maybe two) kids someday. Granted, I’m not getting married tomorrow and having a kid, but I’d like to know that there wouldn’t be anything standing in my way of being able to have a child. Yes, I know that people have used surrogates, adopted, etc. I also know that there could also be something else that could prevent me from having kids, but as far as I know right now, I don’t have any problems in that department. I’m not too educated on whether or not you can take the chance, but would I really want to take that chance if I knew something could happen to my kid (whether that be autism, downsydrome, etc)  because of the drugs I’m taking? Again, I know things could happen without the drugs, but say the shot of that is 500 to 1, the shot might be 200 to 1 if on that medicine. I know when the time comes, asking my doctor is the way to go (if I am on this medicine) to learn more about the risks and what would be better for both me and the said child. I know there are a lot of what ifs with this, but it is one thing that is on my mind.

Lastly, it’s a pride thing. I went almost 22 years without being on this drug and I feel like why can’t I be off them now. I know more stress has come into my life compared to when I was say 7, but I feel like I can do this. I know I have to set my pride to the side if I want to live a healthy life, but it is a reason why I don’t want to go back on these pills.

The thought has run through my mind that if I don’t feel better by next week that I will have to go on having this pill (at least half of it) once a day. It will suck, but I know I have to do what’s best for my body. I don’t want to have to stay home all day because I’m afraid I might not feel well when going out. I don’t want to have an upset stomach, feel off, or just not feel normal. I want to be able to enjoy life, go out, etc. I know even while still on these meds that I will have my moments and I will still feel nervous when I go on that new roller coaster that scares the crap out of me. That’s normal though. The not normal is me feeling nervous and getting sick for days. I have to remind myself that life is too short to not take something that is going to make you gain a bit of weight and might give me some problems down the road when it comes to having a child, but is going to make you be able to enjoy life.

If you have had any experience with Zoloft aka Setriline (probably spelled that wrong) please let me know your experience of coming off of it or lowering your dose. Also, Happy New Year!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s